MAUDE Adverse Event Report: CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL

CONVATEC INC CURE PRODUCTS; CATHETER, UROLOGICAL
Model Number T16
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2a: common device name: catheter, urological.E1: sex: female, age: 76.Based on the available information, this event is deemed to be a serious injury.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number, reporting site: 1049092 , manufacturing site: 3005471919.
 
Event or Problem Description
End user states "she feels like her last shipment of catheters (she gets 600 per 3 months) she has ¿opened a lot of them (boxes)¿ has still has multiple boxes at home and tried a few from each all of same lot #, and they all seem to lack the amount lubrication she was used to with this catheter.She said they were not exposed to any heat in her home.She said they seem like they are more ¿like little dried bumps¿ of lubrication.She said the gel is not enough as they used to be.She has used this catheter before and this was her usual catheter.She said then bought ky jelly to add to them since these seemed drier to be able to use them.She said she ¿runs them under water¿ and then lubricates it with the ky jelly with her finger.She said before she applies the ky jelly to her fingers to place on the catheter, she makes sure to wash her hands and use a castille soap wipe on her fingers too." end user was advised her to stop doing this and explained this contaminates the catheter and can place her at risk for utis as well.End user states "she always cleanses her urethra with a castille soap wipe as well prior to insertion.She said shortly after using this new batch of catheter and applying that extra ky jelly - after about 3 weeks of use, she thinks they caused her a utis, she states 2 utis, but she clarified that she had a (one) urine culture and was prescribed antibiotics then was switched to a stronger antibiotic for 7 days so it could have possibly been 1 uti that was difficult to clear from what i was able to gather.She knew she had a uti as she was having mainly strong odor, cloudy urine, dark colored urine.She said she gets utis often due to her neobladder and cathing in general but said she thought this last uti was from these catheters.She wasn¿t sure if she had light bleeding with these catheters upon retraction as she mentioned it but then said she wasn¿t sure as her urine was so dark it could have been that too and not blood.She also mentioned, she recently was prescribed estrogen cream she just started about 2 weeks ago applying due to the dryness and swelling she has in her genital area related to age related changes too as she is a 76 year old female.".

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer (Section G)
CONVATEC INC
211 american avenue
greensboro NC
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16867287
Report Number1049092-2023-00060
Device Sequence Number5385872
Product Code KOD
UDI-Device Identifier00815947020406
UDI-Public00815947020406
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberT16
Device Lot Number220428-5
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2023
Initial Report FDA Received Date05/04/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown